MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated advia centaur xp enhanced estradiol (ee2) results which were discordant relative to alternate-method testing.Product lot used and details of testing were not provided.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
The customer reports observation of elevated advia centaur xp enhanced estradiol (ee2) results which were discordant relative to alternate-method testing.Product lot used and details of testing were not provided.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xp enhanced estradiol (ee2) results.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00043 was initially submitted on 2023-03-01.Update, 2023-03-07: additional information was received in association with this event, and sections a2, a3, b3, b7, d4, and g3 have been updated or corrected accordingly.In the initial report, two discordant results were identified.Following receipt of additional patient details, only one discordant result observation was determined to be reportable.Sample (b)(4) zak was confirmed to be from a 7-year-old female, and results were reevaluated according to pediatric reference ranges.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00043 was initially submitted on 2023-03-01; report supplemental 1 was submitted on 2023-03-29.Update, 2023-05-05: siemens has concluded the investigation.A customer from outside the united states reported observation of elevated advia centaur xp enhanced estradiol (ee2) results which were discordant relative to alternate-method testing.Reproducibility of the advia centaur xp ee2 observations indicates that the instrument and assay were operating properly.Patient details and clinical context were not provided.Siemens makes no claims to be in agreement with other manufacturers.The advia centaur ee2 assay is standardized using internal standards manufactured analytically, which are traceable to isotope-dilution gas chromatography-mass spectroscopy (id-gc/ms).Assigned values for ee2 calibrators are traceable to this standardization, so results from the advia centaur ee2 assay correlate and are traceable to id-gc/ms but may not necessarily produce the same result values as id-gc/ms.Based on a review performed by siemens of the value-assignment process data, standardization for the advia centaur ee2 assay remains traceable to id-gc/ms and there is no indication that assay calibration has shifted.The differences observed between ee2 results from different methods is likely due to differences in standardization.As with all in vitro diagnostic assays, each laboratory should determine its own reference ranges for their patient population and the method being used.A potential product performance issue has not been identified.The customer is operational no further support is required.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ADVIA CENTAUR ENHANCED ESTRADIOL (EE2)
Common Device Name
ENHANCED ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key16461620
Report Number1219913-2023-00043
Device Sequence Number6449538
Product Code CHP
UDI-Device Identifier00630414574646
UDI-Public00630414574646
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2023
Device Model NumberN/A
Device Catalogue Number10491445
Device Lot Number087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2022
Supplement Date Received by Manufacturer03/07/2023
05/05/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/29/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale